MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE REGULAR CONSTRAINT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE REGULAR CONSTRAINT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Osteolysis (2377); Osteopenia/ Osteoporosis (2651); Limited Mobility Of The Implanted Joint (2671)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2019-00344, 0002648920-2019-00886.Concomitant medical products: femoral component option size e right item# 00595601502 lot# 64083412, stemmed nonaugmentable tibial component option cr/ps/lps item# 00598604702 lot# 64085499.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately one year and one month post implantation due to infection, limited flexion, pain, and inflammation.The study patient was dismissed upon revision.There is no additional information at this time.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: inflammation, swelling, and pain medially.There were no signs of infection approximately five months¿ post implantation, with reports of inflammation and pain.Infection was confirmed approximately one year and one-week post implantation with swelling, pain, and osteolysis in the femur and tibia.The patient was revised due to staph epidermidis, with loss of bone due to osteolysis.Provided x-rays were reviewed and determined to not need further evaluation based on complaint of infection.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported that a patient was revised approximately one year and one month post implantation due to infection with staph epidermidis, limited flexion, pain, and inflammation.Loss of bone due to osteolysis was also noted.Infection was caused by previous surgery in the implant region less than one year ago.The study patient was dismissed upon revision.There is no additional information at this time.

Brand Name
ARTICULAR SURFACE REGULAR CONSTRAINT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9445652
Report Number0001822565-2019-05196
Device Sequence Number13975637
Product Code JWH
UDI-Device Identifier00889024263642
UDI-Public(01)00889024263642
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number90597004014
Device Lot Number64015672
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer01/22/2020
02/17/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date02/11/2020
02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight96